Alert archive / Vermont / Flash Flood Warnings in 1996
Flash Flood Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 12, 1996, 8:32 PM EDT for Washington County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1996, 8:32 PM EDT (00:32 UTC)
- Expired
- Jun 12, 1996, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Washington County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 130032 FFWBTV VTC023-130330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 832 PM EDT WED JUN 12 1996 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL VERMONT ...WASHINGTON COUNTY A SERIES OF THUNDERSTORMS HAVE BEEN DEVELOPING AND REDEVELOPING AROUND THE EAST MONTPELIER-PLAINFIELD AREA SINCE 7 PM. RADAR HAS ESTIMATED THAT AS MUCH AS 2 TO 3 INCHES OF RAIN LOCALLY HAS FALLEN ACROSS THIS AREA WITH MORE STORMS DEVELOPING. THE RELATIVELY STATIONARY TO SLOW NORTHEAST MOTION OF THESE STORMS MAY ALLOW FOR ANOTHER 1 TO 2 HOURS OF VERY HEAVY RAIN IN AND AROUND THIS AREA. THIS WILL LIKELY CAUSE ROAD WASHOUTS WITH FLOODED CULVERTS AND SMALL STREAMS. PLAINFIELD HAS HAD A HISTORY OF FLASH FLOODING AND RESIDENTS WITHIN THIS AREA SHOULD SEEK HIGHER GROUND AT SIGNS OF FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY OCCURRING. ACT QUICKLY...YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. MOVE TO HIGHER GROUND AT ONCE. STAY AWAY FROM STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:48 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 12, 7:48 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 745 PM EDT WED JUN 12 1996 AGAIN...ANOTHER BUSY AFTN WITH PULSE SEVERE AND SOME FLASH FLOODING. MUCH OF ACTVTY HAS ABATED IN OUR CWA...ALTHOUGH WE/LL HAVE TO WATCH THE MOHAWK VLY ACTVTY AS IT MOVES TOWARD ESSEX CTY NY THAT WITNESSED (GROUND TRUTH) 4-5 INCHES OF RAIN AND SAW SOME FLOODING PROBLEMS. ANY CHGS TO FCST WUD BE BASED ON RDR TRENDS AT THE TIME...BUT WUD SUPPORT KNOCKING DOWN A CATEGORY TO CHC/SCT POPS FOR CWA. KRMX 88D CONT OTS SINCE 5/12/96...CONTINUOUS DIAL TO KENX. DIALING TWO RDRS TO COVER CWA IS CRAZY...THANK GOODNESS KCXX DOME WAS HOISTED TODAY. SLW
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:39 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 51 min |
| Jun 13, 3:52 PM EDT | Flash Flood Warning | BTV | Windsor | 68 min |
| Jun 13, 3:52 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 68 min |
| Jun 13, 4:48 PM EDT | Flash Flood Warning | BTV | Windsor | 3 hr |
| Jun 13, 5:10 PM EDT | Flash Flood Warning | BTV | Addison, Rutland | 3 hr |
| Jun 13, 5:10 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.